MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC INSERTER/EXTRACTOR FOR CHILD & ADOLESCENT OSTEOTOMY PLATES

WRIGHTS LANE SYNTHES USA PRODUCTS LLC INSERTER/EXTRACTOR FOR CHILD & ADOLESCENT OSTEOTOMY PLATES
Model Number 332.353
Medical Device Problem Codes Break (1069); Material Twisted/Bent (2981)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/04/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).The device has been received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported on (b)(6) 2020, it was noticed that both screws in the two (2) inserter/extractor for child hip plate were bound or cross-threaded making them unusable.The sales consultant attempted to unscrew the one in the infant inserter/extractor, but the screw head snapped off.This did not impact a surgery, as the sales consultant was checking the set beforehand.There was no patient involvement.This report involves one (1) inserter/extractor for child & adolescent osteotomy plates.This is report 2 of 2 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H3, h4, h6: part number: 332.353; synthes lot number: 7930179; supplier lot number: n/a; release to warehouse date: 22jun2015; expiration date: n/a; manufactured by synthes jennersville.No ncrs were generated during production.Review of the device history record showed that there were no issues during the manufacture of this product, and any subcomponents, which would contribute to this complaint condition.Visual inspection: the inserter/extractor for child & adolescent osteotomy plates (p/n: 332.353, lot number: 7930179) was received at us customer quality (cq).Visual inspection of the complaint device showed the bolt components are jammed and could not be loosened.There was no evidence of breakage.Functional test: a functional assessment was performed with the complaint device.The bolt components are jammed and unable to loosen.The condition can be replicated.Dimensional inspection: a dimensional inspection was not performed due to the nature of the complaint condition.Document/specification review: current and manufactured were reviewed.No design issues or discrepancies were identified.Complaint confirmed? yes.Investigation conclusion: this complaint is confirmed as the bolt components are jammed and could not be loosened.There was no evidence of breakage.No root cause could definitively be determined for the reported complaint condition.No new, unique or different patient harms were identified as a result of this evaluation.There was no indication that a design or manufacturing issue contributed to the complaint.No design issues were observed during the document/specification review.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
INSERTER/EXTRACTOR FOR CHILD & ADOLESCENT OSTEOTOMY PLATES
Common Device Name
EXTRACTOR
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key9882469
Report Number2939274-2020-01517
Device Sequence Number2857378
Product Code HWB
UDI-Device Identifier10886982192745
UDI-Public(01)10886982192745
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/04/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number332.353
Device Catalogue Number332.353
Device Lot Number7930179
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/25/2020
Initial Date Received by Manufacturer 03/04/2020
Supplement Date Received by Manufacturer04/02/2020
Initial Report FDA Received Date03/26/2020
Supplement Report FDA Received Date04/17/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1